Texas, 2006Flash Flood in Texas, June 2, 2006
June 2, 2006 · NWS BRO · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 2, 1:45 AM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 2, 1:45 AM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
245 AM CDT THU JUN 2 2006
.DISCUSSION...AFTER CONTINUED MONITORING OF OVERALL SATELLITE/RADAR
TRENDS...MODEL GUIDANCE AND QPF DISCS FROM HPC...WILL MAINTAIN THE
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE ENTIRE BRO CWA.
OVERALL CELL TRENDS SHOW CONTINUED SLOW SOUTHWARD MOVEMENT OVER THE
LAST SEVERAL HOURS. THE 00Z BRO SOUNDING SHOWS A PRETTY MOIST
AIRMASS IN PLACE OVER DEEP SOUTH TEXAS WHILE THE NAM GUIDANCE SHOWS
STRONGER PVA BEGINNING TO ADVECT INTO THE CWA FROM THE NORTH AND
NORTHEAST THROUGH 00Z THIS EVENING. AN UPPER LEVEL LOW PRESSURE
SYSTEM OVER TEXAS AND THE NORTHWESTERN GULF OF MEXICO WILL MAINTAIN
A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING OVER THE RIO
GRANDE VALLEY AND THE ADJACENT COASTAL WATERS TODAY. THE SHOWER
ACTIVITY WILL LIKELY BE ENHANCED DURING THE AFTERNOON AND EARLY
EVENING BY THE SEABREEZE BOUNDARY. TEMPERATURES WILL BE NEAR NORMAL
TODAY WITH THE INCREASED CLOUDINESS OVER THE AREA. THE RAIN CHANCES
AND CLOUDINESS WILL DECREASE OVER THE WEEKEND AND TEMPERATURES WILL
INCREASE TO ABOVE NORMAL VALUES FOR THIS TIME OF THE YEAR. THE WINDS
WILL BE LIGHT TO MODERATE FROM THE EAST FOR THE NEXT FEW DAYS WITH
LIGHT AND VARIABLE WINDS AT TIMES AND DURING THE OVERNIGHT PERIODS.
THE WINDS WILL SHIFT TO THE SOUTHEAST BY SUNDAY AND REMAIN LIGHT TO
MODERATE FROM THE SOUTHEAST THROUGH THE REMAINDER OF THE FORECAST
PERIOD.
&&
.MARINE...A FAIRLY LIGHT ONSHORE SURFACE FLOW WILL CONTINUE ALONG
THE LOWER TEXAS COASTLINE INTO THE UPCOMING WEEK AS BROAD SURFACE
RIDGING REMAINS IN CONTROL OVER THE GULF OF MEXICO. WAVE WATCH III
WIND AND SWELL GUIDANCE LOOKS OK AND WILL GO WITH THIS GENERAL TREND
THROUGHOUT THE BULK OF THE CWF.
&&
.AVIATION...CONTINUING CONVECTION OVER BROOKS...KENEDY AND HIDALGO
COUNTIES IS MOVING SOUTH AT 5 TO 10 MPH. THE GREATEST IMMEDIATE
THREAT TO THE LOWER RGV AIRPORTS WILL BE TO THE MFE AREA WHERE THE
CONVECTION IS CLOSEST. WILL INCLUDE EARLIER TEMPO GROUPS FOR THE
MFE TAF AND WILL MENTION THEM LATER TODAY FOR THE HRL AND BRO
AREAS. WILL GO WITH LOWER CEILINGS LATER THIS AFTERNOON AND EVENING
AS MODEL GUIDANCE SHOWS ADDITIONAL CONVECTIVE DEVELOPMENT THROUGHOUT
THE DAY AS THE UPPER LEVEL AND SURFACE LOWS SHIFT SLOWLY
SOUTHWEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 85 73 89 73 91 / 70 20 10 00 00
BROWNSVILLE 87 71 91 71 93 / 70 20 10 00 00
HARLINGEN 87 70 92 70 94 / 70 20 10 00 00
MCALLEN 91 72 95 72 98 / 70 20 10 00 00
RIO GRANDE CITY 92 72 97 72 99 / 70 20 10 00 00
SOUTH PADRE ISLAND 83 75 86 76 87 / 70 20 10 00 00
&&
.BRO WATCHES/WARNINGS/ADVISORIES....FLASH FLOOD WATCH THROUGH 00Z
FRIDAY EVENING FOR TXZ248>257.
&&
SYNOPTIC/GRIDS...63
MARINE/AVIATION/MESO...60
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 2, 4:15 AM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 AM CDT FRI JUN 2 2006
TXZ248>257-030000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
515 AM CDT FRI JUN 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
...A FLASH FLOOD WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS THROUGH
THIS EVENING...
THE COMBINATION OF AN UPPER LEVEL AND SURFACE LOW PRESSURE SYSTEM
LOCATED ALONG THE TEXAS COASTLINE WILL PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS OVER PORTIONS OF DEEP SOUTH TEXAS AND THE
ADJACENT COASTAL WATERS TODAY AND INTO THIS EVENING. SOME OF THESE
THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL RESULTING IN
FLASH FLOODING. ACCORDINGLY...A FLASH FLOOD WATCH IS IN EFFECT FOR
ALL OF DEEP SOUTH TEXAS THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
UPPER LEVEL RIDGING WILL MOVE IN OVER DEEP SOUTH TEXAS AND WILL
PRODUCE DRY AND HOT WEATHER OVER THE REGION THROUGH THURSDAY. NO
HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY IF FLOODING RAINS DEVELOP TODAY
OR THIS EVENING.
SPEECE
Flash Flood, Brooks
- When
- June 2, 7:10 AM CST to 8:10 AM CST
- Where
- Brooks County, 7 mi W of Encino
- Reported by
- COOP STATION
- Coordinates
- 27.032, -98.219 (the zone’s center; the record gives no point)
Flash flooding was reported near the entrance to the King Ranch after 4 inches of rain fell in a short period of time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Illinois, June 2, 20061 death · 1 injured · 50 kt wind · 3 events
- Lightning Strike in Pennsylvania, June 2, 20061 death · 1 event
- Lightning Strike in Michigan, June 2, 20061 death · 1 event
- Lightning Strike in North Carolina, June 2, 20065 injured · $500,000 · 1 event
- Hail and Damaging Winds in Georgia, June 2, 2006$357,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in South Carolina, June 2 to 4, 20069 injured · 55 kt wind · 3 events
- Lightning Strike in North Carolina, June 2, 2006$250,000 · 1 event
- Damaging Winds and Lightning Strike in Alabama, June 2, 2006$200,000 · 50 kt wind · 5 events
- Lightning Strike in Alabama, June 2, 2006$100,000 · 1 event
- Tornado in New Jersey, June 2, 2006$100,000 · F0 · 1 event
- Damaging Wind in Arizona, June 2, 2006$90,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, June 2, 2006$65,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511613.